Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 01:05:41 PM

Login with username, password and session length


Members
  • Total Members: 23785
  • Latest: corydon
Stats
  • Total Posts: 643548
  • Total Topics: 48968
  • Online Today: 191
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Increased thirst and urination...Diabetes?  (Read 1039 times)

0 Members and 1 Guest are viewing this topic.

Offline HollyStar

  • Member
  • Posts: 344
Increased thirst and urination...Diabetes?
« on: September 11, 2009, 12:59:55 AM »
Hi everyone,

I have been taking Lexiva and Truvada for about three weeks now. Pretty much right away I started to pee more often. Then I started to become thirsty pretty much all the time. I also take Acyclovir and sometimes I get dry mouth and thirsty for a while after taking it (I don't always drink as much water as I should with it). But now I'm thirsty almost all the time and last night I had to go to the bathroom three times, not including before I went to bed and when I got up in the morning. So I finally called my doctor today and he ordered urine and other tests for blood sugar and I'm not sure what else. I also have high cholesterol, I'm about 125 pounds. My doctor did mention the possibility of it being diabetes brought on by the medication but thought it odd with my build and weight. Has anyone else dealt with this? I tend to think that three weeks on the new regimen (I was on Atripla before) wouldn't bring on diabetes this fast, but I'm open to any information. Thanks.

Edited to add that the pamphlet information for the Lexiva does say to contact your doctor right away if you have increased thirst and urination, but it doesn't say why.
« Last Edit: September 11, 2009, 01:03:11 AM by HollyStar »
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Increased thirst and urination...Diabetes?
« Reply #1 on: September 11, 2009, 02:23:08 PM »
I would see my doc n get a glucose and urnine test as indeed you have

Lexiva can raise the level of glucose in your blood which leads to increased thirst etc. Long-term this *may* lead to insulin resistance ie diabetes so is worth looking at now. The build/weight thing is probably a red herring, this is almost certainly a genetic thing, ie you are built to react this way to this drug

Acyclovir can also occasionally lead to thirst, but on the pee front it is more typical with this drug to go less than usual

Tenofovir, one of the drugs in Truvada, can also lead to thirst and extra urination, the reason being its effects on your kidneys (which excrete the remainder of this drug when it's done with hammering the virus). It does not, though, increase your blood glucose as a rule.

As for speed, some people react fast to drugs, and sometimes it's a short-term reaction and resolves

Do drink more water

Hope this helps

- matt
"The object is to be a well patient, not a good patient"

Offline weasel

  • Member
  • Posts: 1,686
Re: Increased thirst and urination...Diabetes?
« Reply #2 on: September 11, 2009, 09:56:09 PM »
I pee like a tea pot  :o

I also drink  lots of water like    8   16 oz.  bottles a   day !

 drink lots of water !

 I have  found , I FEEL   like peeing but often only a drop pops out    :(


I often wake at night  ready to POP ......................   LOL

Life goes on ..............................

 hope you are OK , and will adjust fine !

                                              hugs , Carl
   
" Live and let Live "

Offline HollyStar

  • Member
  • Posts: 344
Re: Increased thirst and urination...Diabetes?
« Reply #3 on: September 12, 2009, 02:49:51 PM »
Yes, Newt, diabetes does run in the family. My older brother is a type 1 diabetic, so I wouldn't be surprised if I have the gene. Other than this problem that I've described here, I love the new regimen. It's just such a relief to be off the Atripla. I also had quite the reaction to Atripla in the beginning, so maybe this will resolve itself, at least I hope it does. Anyway, thank you so much for the info, I really appreciate it.

Weasel, I know what's it's like waking up feeling like you are about to pop. Good luck with that, lol. And yes, I will be drinking lots of water.
Diagnosed  July 28th 2003

'I don't want to get to the end of my life and find that I just lived the length of it. I want to have lived the width of it as well.' -Diande Ackerman

'Why not go out on a limb? Isn't that where the fruit is?' -Frank Scully

'If your ship doesn't come, swim out to it.' - Jonathan Winters

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.